Citalopram-induced long QT syndrome and torsade de pointes: role for concomitant therapy and disease.
ABSTRACT Although citalopram is considered to be a safe antidepressant drug, some cases of arrhythmic disorders, syncope, or intoxication leading to lethal outcomes have been described over the last few years. We report the case of citalopram-induced long QT syndrome complicated by torsade de pointes in a young woman, in whom the role for antihypertensive treatment with diuretics and intercurrent flu-like syndrome is discussed.
- SourceAvailable from: Adrian Baranchuk[Show abstract] [Hide abstract]
ABSTRACT: In the light of the recent United States Food and Drug Administration (FDA) warning to clinicians on using previously approved doses of citalopram because of the purported higher risk of torsade de pointes (TdP), we pursued the broader question: are selective serotonin reuptake inhibitor (SSRI) antidepressant agents as a group unsafe because they might induce QTc interval prolongation and TdP?10/2013; 4(5):189-198. DOI:10.1177/2042098613492366
- Pharmacopsychiatry 10/2010; 43(7):279-81. DOI:10.1055/s-0030-1263167 · 2.17 Impact Factor
- International journal of cardiology 11/2010; 149(2):241-2. DOI:10.1016/j.ijcard.2010.10.126 · 6.18 Impact Factor